Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 76, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 15, 2011, 11:02 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2011, 11:02 PM EST (04:02 UTC)
- Expired
- Dec 16, 2011, 2:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
202 WHUS73 KIWX 160402 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 PM EST THU DEC 15 2011 LMZ043-046-161215- /O.EXP.KIWX.GL.W.0037.000000T0000Z-111216T0400Z/ /O.NEW.KIWX.SC.Y.0076.111216T0402Z-111216T1900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1102 PM EST THU DEC 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 8 TO 12 FEET TONIGHT...SUBSIDING TO 3 TO 6 FEET BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
848 WHUS73 KIWX 160945 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EST FRI DEC 16 2011 LMZ043-046-161745- /O.CON.KIWX.SC.Y.0076.000000T0000Z-111216T1900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 AM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * WINDS: NORTHWEST DECREASING TO 5 TO 10 KNOTS BY EVENING. * WAVES: 5 TO 8 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 7:00 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 15, 7:00 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 700 PM EST THU DEC 15 2011 .AVIATION... EXPANSE OF STRATOCU CONTS WELL UPSTREAM THROUGH MOST OFF IA/WI THIS EVE WITH MSTR TRAPPED BY 8H SUBSIDENCE INVERSION. WITH SOME DRYING IN SUBCLOUD LYR WITH TIME...HIGH END MVFR MET CONDS PER CIGS SHOULD RISE SLIGHTLY TO ABOVE 3KFT W/ BREAKS LATER TONIGHT. RAPID COOLING/RESATURATION IN BLYR LKLY TO INSTIGATE A LWR /THOUGH STILL MVFR/ CU FORMATION BY LATE MORNING WITH ONSET OF WEAK TURBULENT PARCEL FLOW...THOUGH SPREAD OUT INTO STRATOCU NEATH PERSISTENT INVERSION. PER CU RULES AND KSBN NAM SNDGS OFFER A PD OF ONLY HIGH END MVFR CIGS MIDDAY...AS CONFIDENCE FOR BETTER THAN FUEL ALT CONDS IS HIGH. && .SHORT TERM... / TONIGHT THROUGH FRIDAY NIGHT / STRONG GUSTY WINDS LATE THIS AFTERNOON AND THROUGH THIS EVENING ONLY BIG CONCERN IN AN OTHERWISE QUIET WEATHER PATTERN IN THE SHORT TERM. COLD FRONT HAS MOVED THROUGH THE FORECAST AREA LEAVING STRONG GRADIENT OVER THE AREA IN THE WAKE OF THIS SYSTEM. WATER VAPOR IMAGERY DEPICTING TRAILING UPPER TROUGH ENTERING WESTERN GREAT LAKES ATTM AND WILL MOVE ACROSS THE REGION THIS EVENING...BRINGING A POTENT MID LEVEL SPEED MAX AND REINFORCING COLD POOL AROUND THE BASE OF THE TROUGH. THIS LENDS SUPPORT TO BUFKIT SOUNDINGS MIXING DOWN 30KT+ GUSTS IN THE NORTHERN HALF OF THE CWA WELL INTO THE EVENING HOURS. UPPER TROUGH SHIFTS QUICKLY EAST AND SFC GRADIENT WEAKENS AFTER 06Z WHICH WILL BRING DIMINISHING WINDS AND GRADUAL CLEARING. SFC RIDGE OVER THE AREA FRIDAY WILL PROVIDE AND PLEASANT MID-DEC DAY WITH SEASONABLY COOL TEMPS. WEAK DISTURBANCE DROPPING DOWN FRIDAY NIGHT WILL BRING AN INCREASE IN CLOUDS TO THE AREA BUT LITTLE IN THE WAY OF ANY SENSIBLE WEATHER OUTSIDE OF SOME SCT FLURRIES OVER THE NORTHERN CWA. && .LONG TERM... / SATURDAY THROUGH THURSDAY / POLAR JET WILL DIG INTO THE MIDWEST TO START THE PERIOD SUPPORTING A BRIEF SHOT OF COLDER (SEASONABLE) AIR INTO THE AREA FOR SATURDAY. A LOW AMPLITUDE SHORTWAVE TROUGH IN THIS NW FLOW ALOFT WILL LIKELY PROPAGATE SEWD THROUGH THE GREAT LAKES REGION DURING THIS TIME. THIS SYSTEM MAY BRING A BRIEF PERIOD OF LIGHT SNOW TO MAINLY NORTHEASTERN ZONES WHERE FAVORABLE LEFT EXIT UPPER JET DYNAMICS AND CVA WILL BE MAXIMIZED PER 00/12Z MODEL PROGS. MINOR ACCUMS POSSIBLE HERE...HALF INCH AT BEST. ALSO COULD SEE A FEW LAKE EFFECT SNOW SHOWERS/FLURRIES SATURDAY INTO SATURDAY EVENING MAINLY NORTH OF THE TOLL ROAD. AGAIN...ONLY MINOR ACCUMS POSSIBLE GIVEN AN EXPECTED SHORT WESTERLY FETCH LIMITING PARCEL RESIDENCE TIME. ALSO...NAM/GFS BUFR SOUNDINGS NOT ALL THAT IMPRESSIVE WITH MOISTURE/THERMAL PROFILES. SUNDAY CONTINUES TO LOOK LIKE THE NICER DAY THIS WEEKEND PER SIGNIFICANT HEIGHT RISES AND DEVELOPING LOW LVL ANTICYCLONIC FLOW AS THE POLAR JET LIFTS OFF TO THE NORTH. PROGRESSIVE AND ACTIVE SPLIT FLOW (LA NINA/POSITIVE AO) REGIME THAT WE HAVE SEEN SO FAR THIS MONTH CAN BE EXPECTED NEXT WEEK...WITH SE CONUS RIDGING AND SEASONABLY MILD SW FLOW ALOFT LOCALLY. SEVERAL SRN STREAM WAVES WILL PROPAGATE THROUGH THIS FLOW OUT OF THE FOUR CORNERS...WITH TIMING/AMPLITUDE/AND LOCAL IMPACT DIRECTLY RELATED TO POTENTIAL INTERACTION/PHASING (OR LACK THEREOF) WITH THE NRN STREAM. A MODEL CONSENSUS LIFTS A FOUR CORNERS CLOSED LOW NEWD INTO THE SRN PLAINS MONDAY...OPENING UP INTO THE OH VALLEY OR SRN GREAT LAKES BY TUESDAY OR WEDNESDAY. INCREASING MOIST SOUTHERLY LOW LVL FLOW...CONVERGENCE ALONG A DEVELOPING BAROCLINIC ZONE...AND A COUPLED UPPER JET STRUCTURE SUPPORTS ANOTHER MODERATE PRECIPITATION EVENT SOMETIME IN THE LATE MONDAY-TUESDAY NIGHT TIMEFRAME. THE BULK OF MODEL GUIDANCE POINTS TO THIS BEING MAINLY A RAIN EVENT HERE (FITS THE PATTERN)...ALTHOUGH A MIX WITH WET SNOW APPEARS POSSIBLE...BEST CHANCES ACROSS NORTHERN ZONES. THE MAIN CONCERN WITH THIS SYSTEM WILL ONCE AGAIN BE RENEWED LOWLAND AND RIVER FLOODING. OPTED TO RETAIN MID RANGE CHC POPS GIVEN INTER/INTRA MODEL INCONSISTENCY WRT TIMING/TRACK. 12Z GUIDANCE CONTINUES TO HINT AT ANOTHER SYSTEM BY LATE NEXT WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...LOGSDON LONG TERM...STEINWEDEL AVIATION...MURPHY
Hazardous weather outlook, Dec 15, 4:58 AM EST, 18 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST THU DEC 15 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-161000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM EST THU DEC 15 2011 /358 AM CST THU DEC 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RUN-OFF FROM HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY CAUSE MINOR FLOODING ON SOME RIVERS IN THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING ON SOME RIVERS IN THE AREA MAY PERSIST INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING ARE REQUESTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-161000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 AM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 9:41 PM EST | River Flood Warning | IWX | Allen | 13 hr |
| Dec 15, 9:41 PM EST | River Flood Warning | IWX | Adams, Allen | 13 hr |
| Dec 16, 9:35 AM EST | River Flood Warning | IWX | Williams | 53 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.